MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38491
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on (b)(6) 2025.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: the shaft of the stent delivery system broke while advancing in through pedal access.I do not have the product available to send back.The product made patient contact, but no patient was harmed, and the case was successfully completed.No patient was harmed, and the case was successfully completed.Per the clinical specialist: my answers are below in red.I answered these the best i could after speaking with staff.Sounds like it was difficult to cross and quite a bit of force might¿ve been used to try and put the delivery up.1.Contact at facility and contact info: na 2.What was the date of the occurrence? (b)(6) 2025.3.Will the facility be reporting this to a government agency (fda, competent authority, etc.) no.4.Is an acknowledgment letter (formal notification of the complaint being received) required? no.5.Is any account action needed (credit, no charge replacement, no action, investigation results, etc.¿)? no.6.Lot: c2216599.7.Gpn: g38491.8.What type of procedure was being performed? angiogram.9.Can you provide any patient information (age, weight, gender, preexisting conditions)? 10.Are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no.11.Was the device flushed before the procedure, as per ifu? yes.12.Were there any issues with flushing of the device? no.13.Details of the access sheath used (name, fr size, length)? 6x45.14.Details of the wire guide used (name, diameter, hyrdophyllic)? v18 300cm.15.What approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other.Pedal access.A.B.If contralateral, was the bifurcation angle step? 16.What was the target location for the stent? sfa.17.What artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p (proximal popliteal), other.A.Please specify for other: it was not placed.A new stent was opened.18.Was the wire guide removed from the patient prior to advancing the delivery system? unknown.19.If removed, was the wire guide wiped prior to advancement of the delivery system? unknown.20.Did the stent delivery system cross the target location? i do not think so 21.Was predilation performed ahead of placement of the stent? unknown.22.Was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other.Sounds like it might¿ve been calcified and was hard to cross a.If other, please specify: 23.Was resistance encountered when advancing the wire guide? 24.Was resistance encountered when advancing the delivery system to the target location? 25.Was resistance encountered when deploying the stent? 26.How did the physician deal with any resistance encountered? 27.Was the stent fully deployed in the patient before removing the delivery system? 28.After deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other a.If other, please specify: 29.Was post dilation performed after the placement of the stent? 30.Did any portion of the device break off? a.If yes, please state what part: 31.When did the device break? n/a, prep, advancement, deployment, withdrawal, after removal 32.Thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? 33.Thumbwheel only ¿ was the retraction sheet being held during deployment.34.Did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? a.If yes, was the stent partially deployed? i.If yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? 35.If removed, did any part of the stent fracture during removal of the delivery system? no 36.Was the delivery system kinked or twisted during advancement or deployment? yes, it kinked while advancing it.37.Please advise if and when any damage was observed on the.38.Wireguide a.Prior to use, during use, post procedure none.39.Delivery system a.Prior to use, during use, post procedure none b.If yes, please specify (e.G.Kinked or twisted): 40.What intervention (if any) was required? na.41.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.A different stent was placed same day.42.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.A.Please specify if yes.43.If not with the device in question, how was the procedure performed and/or finished? a new zilver ptx was placed.44.Did the patient require any additional interventions/procedures or experience any adverse effects due to this event? no.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution, all zisv6-35-125-7-140-ptx devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zisv6-35-125-7-140-ptx device of lot number c2216599 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and label: the precautions section of the instructions for use (ifu0118), which accompanies this device instructs the user "this product is intended for use by physicians trained and experienced in diagnostic and interventional vascular techniques.Standard techniques for interventional vascular procedures should be employed" there is evidence to suggest that the customer did not follow the instructions for use.(ifu0118) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to use error.As per information reported in the file, the user attempted to gain access with the delivery system via pedal access.Input received from our medical advisor stated that it is not common practice to try and gain access through the foot to place a ptx stent, hence why there is a contralateral or ipsilateral route in case it doesn¿t work in one leg.Additionally, engineering input confirmed that the device has never been tested via pedal access and this is not the normal practice for implanting a stent above the knee.This use error would have contributed to the shaft of the delivery system breaking.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on customer/rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the shaft of the stent delivery system broke while advancing in through pedal access.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not suffer any adverse effects.Investigation findings conclude that a definitive root cause could be attributed to use error.As per information reported in the file, the user attempted to gain access with the delivery system via pedal access.Input received from our medical advisor stated that it is not common practice to try and gain access through the foot to place a ptx stent, hence why there is a contralateral or ipsilateral route in case it doesn¿t work in one leg.Additionally, engineering input confirmed that the device has never been tested via pedal access and this is not the normal practice for implanting a stent above the knee.This use error would have contributed to the shaft of the delivery system breaking.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21376078
Report Number3001845648-2025-00066
Device Sequence Number8623663
Product Code NIU
UDI-Device Identifier10827002384917
UDI-Public(01)10827002384917(17)260821(10)C2216599
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Model NumberG38491
Device Catalogue NumberZISV6-35-125-7-140-PTX
Device Lot NumberC2216599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/17/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown